Tornadoes · United States · Texas · 2022

EF1 tornado, Smithfield to Grapevine, Texas, December 13, 2022

From Smithfield to Grapevine, this EF1 tornado ran 0.8 miles across Tarrant County on December 13, 2022, touching down at 8:49 AM CST and reaching 100 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
December 13, 2022
Touchdown
8:49 AM CST (14:49 UTC)
Lifted
8:51 AM CST (14:51 UTC)
On the ground
2 minutes
Path length
0.8 miles (1.2 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
0
County
Tarrant County
Touchdown point
32.965, -97.044
Lift-off point
32.975, -97.038
Record number
2212130849-01

The damage survey

17 damage points were recorded along this path by NWS FWD, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 110 mph.

  • Significant roof damage with large holes in the roof of the Sam's Club. Front wall leaning slightly inward. An 18-wheeler was blown over in the parking lot.
  • The Discount Tire sustained rood decking damage and several of the windows of the lobby were blown out. A few power poles were damaged, and tree damage was also observed.
  • Car wash damage collapse of walls. Power pole knocked down.
  • Restaurant sustained roof and awning damage. Car wash destroyed next to it. No anchoring. Concrete block construction.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A tornado outbreak occurred in the morning hours of December 13th resulting in 16 tornadoes across the northern half of the CWA; generally all along and north of Interstate 20. A total of 4 tornadoes were rated EF-2, and 9 people were injured, but none sustained life saving injuries. The most injuries occurred in the Grapevine tornado in Tarrant County. In addition to the tornadoes, one storm produced hail up to the size tennis balls in Rockwall County.

An EF-1 tornado with maximum winds of 90 mph developed just west of Davis Blvd on Sayer Ln in North Richland Hills, causing damage to residential properties. Roof damage was observed, along with damage to trees, as the tornado moved to the northeast. Notable roof damage occurred to several businesses along Davis Blvd before moving over the NRH Tipps Canine Hollow Dog Park. The tornado crossed Northfield Park then moved into another residential neighborhood where additional tree and shingle damage was observed. The tornado crossed Precinct Line just north of Lavaca Trl and dissipated as it reached W. McDonwell School Rd.

An EF-1 tornado moved through Grapevine beginning near the Mustang Elite Car Wash on Ira E Woods Ave south of Hwy 114. The tornado crossed Ira E Woods Ave causing significant roof damage to the Sam's Club. Large sections of the roof were peeled off leaving large holes. The tornado then damaged a storage unit facility and a Discount Tire store. Many of the windows of the Discount Tire lobby where blown out, and a few power poles next to the store were also damaged. The tornado continued moving northeast damaging trees and shingles in a residential area. Near the intersection of Northwest Highway & North Dove Road the tornado damaged another car wash and a restaurant. The tornado next caused damage to two HVACs at Grapevine Middle School. The next notable damage was to the Grapevine Service Center where significant roof damage was observed, and several garage doors where blown out. One small truck was also overturned. The tornado continued through a residential area where it caused minor damage to several trees and roofs, but it damaged several large trees at the Grapevine Cemetery. The tornado continued to weaken from here until it dissipated near the Glass Cactus on the Gaylord Texan Resort property. Maximum estimated winds were 110 mph.

A brief EF-1 tornado damaged parts of Grapevine Mills Mall including portions of the roof near the food court, paneling and HVACs on the roof of the mall, and the walls around the Burlington store. The tornado tracked north where it damaged some roofs in the Terrawood Apartment complex. There was also some minor tree damage in between the mall and the apartment complex. The tornado dissipated shortly after that. Maximum estimated winds were 100 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

1 minute of warning. NWS FWD issued a tornado warning for this county at 14:48 UTC, 1 minute before the tornado touched down, in force until 15:02 UTC.

The county was under a tornado watch, issued at 10:00 UTC and running to 17:00 UTC.

Issued (UTC)ExpiredProductOffice
10:00 UTC17:00 UTCTornado WatchFWD
13:35 UTC14:15 UTCTornado WarningFWD
13:45 UTC14:45 UTCSevere Thunderstorm WarningFWD
14:11 UTC14:45 UTCTornado WarningFWD
14:45 UTC15:15 UTCSevere Thunderstorm WarningFWD
14:48 UTC15:02 UTCTornado WarningFWD
14:50 UTC15:19 UTCSevere Thunderstorm WarningFWD

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 12:54 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at Dec 13, 5:54 AM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Dec 13, 5:54 AM CST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
554 AM CST Tue Dec 13 2022

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Tonight/

A cold front is currently moving across the western CWA with
numerous thunderstorms developing on and ahead of it. Storms have
been low topped, but with plenty of shear to work with, most are
rotating. The ingredient that is somewhat lacking is instability
but thus far a few storms have managed to reach severe criteria.
Therefore, we will keep the current Tornado Watch in place through
11 AM.

The front should reach the I-35 corridor, north of I-20 between 7
and 8 AM with a steady eastward progression through the morning.
Once the front moves though, storms will end and clouds will
begin to clear. Therefore, most of the forecast area will see the
sun this afternoon with temperatures staying in the 60s.
Temperatures tonight will be much cooler than the past few days
with lows ranging from the upper 30s in the northwest to around 50
in the southeast zones.

79

&&

.LONG TERM... /Issued 327 AM CST Tue Dec 13 2022/
/Wednesday Onward/

Weather Summary: The long term period will feature well below
normal temperatures across North and Central Texas. The rest of
the work week will be rain-free, but low rain chances return to
the forecast this weekend and early next week.

Wednesday will feel more like mid December as the upper low
continues to translate toward the Great Lakes and a cooler and
drier airmass filters in. It will also likely be the warmest day
through the weekend with highs in the 50s and low 60s. The
passage of another cold front on Thursday will bring a reinforcing
shot of cold air, resulting in highs in the upper 40s across
North Texas and mid 50s across Central Texas through the weekend. The
combination of clear skies and light winds each night will promote
efficient radiational cooling and allow temperatures to fall into
the upper 20s across the Big County and 30s elsewhere.

The upper low is expected to stall over the Great Lakes region
through the first half of the weekend before progressing towards
the northeast, keeping North and Central Texas beneath persistent
northwest flow and generally precip-free. However, there are some
indications low rain chances may return across portions of
Central Texas on Saturday as a surface low develops along the Texas
Coast. The highest PoPs will likely be confined south and east of
the region on Saturday, but PoPs should increase Sunday night
into Monday as a shortwave approaches from the west/southwest.
There is still uncertainty among guidance on the evolution and
timing of these two features, which could potentially result in a
brief period of wintry precipitation, so have opted to stick
closely to the NBM on PoPs and temperatures and keep the mention
of wintry precip out of the forecast until there is better
agreement.

Garcia

&&

.AVIATION... /NEW/
/12Z TAFs/

The primary aviation weather concern will be the thunderstorms
that are currently approaching the TAF sites from the west along
and ahead of a cold front. We anticipate storms to reach the
Metroplex TAF sites by 13Z and exit to the east between 15 and
16Z. Waco will see storms in the 14 to 16Z time frame. Once the
cold front moves through, west winds will bring drier air into the
region with MVFR ceilings lifting and scattering out by midday.
VFR conditions will prevail at all TAF sites this afternoon and
tonight with increasing mid and high clouds associated with the
approach of a shortwave from the west.

A strong and gusty south wind to start the TAF cycle will turn to
the west behind the front and remain westerly through the
afternoon. Wind speeds will steadily decrease through the
afternoon, so any crosswind issues should be brief. The wind will
likely become a bit more southwesterly this evening before
shifting to the northwest by midday Wednesday.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    69  47  58  37  51 / 100   5   0   0   0
Waco                72  46  61  34  55 / 100  10   5   0   0
Paris               65  45  56  35  48 / 100   5  10   0   0
Denton              68  42  56  32  50 / 100   0   0   0   0
McKinney            67  45  56  34  49 / 100   5   0   0   0
Dallas              69  49  57  38  51 / 100   5   0   0   0
Terrell             69  47  59  36  51 / 100   5   5   0   0
Corsicana           72  50  61  39  55 / 100  10  10   0   0
Temple              73  47  61  35  57 /  80  10   0   0   0
Mineral Wells       69  42  56  32  50 /  60   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Dec 13, 5:59 AM CST, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
559 AM CST Tue Dec 13 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
559 AM CST Tue Dec 13 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.

Numerous thunderstorms are expected along and ahead of an eastward
moving cold front today. Some of these storms will be capable of
producing damaging wind gusts, some hail and a few tornadoes.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation is possible across most of North and
Central Texas today.

In the hours before

Local storm report, Dec 13, 7:23 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
723 AM CST TUE DEC 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 AM     TSTM WND DMG     4 SE MILLSAP            32.70N 97.96W
12/13/2022                   PARKER             TX   LAW ENFORCEMENT

            REPORT OF 18 WHEELERS BLOWN OVER AT I-20 AND
            BROCK HWY.

&&

MAS
Local storm report, Dec 13, 7:36 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
736 AM CST TUE DEC 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     TSTM WND DMG     1 SSE DECATUR           33.22N 97.59W
12/13/2022                   WISE               TX   EMERGENCY MNGR

            REPORT OF OVERTURNED SEMI ON 287 IN DECATUR.

&&

MAS
Local storm report, Dec 13, 7:43 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
743 AM CST TUE DEC 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 AM     TSTM WND DMG     5 SE JACKSBORO          33.17N 98.11W
12/13/2022                   JACK               TX   EMERGENCY MNGR

            REPORTS OF BARNS DAMAGED ALONG HWY 281 SE OF
            JACKSBORO. (TIME IS RADAR ESTIMATED).

&&

MAS
Local storm report, Dec 13, 8:12 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
812 AM CST TUE DEC 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 AM     TSTM WND DMG     6 WSW WEATHERFORD       32.73N 97.87W
12/13/2022                   PARKER             TX   LAW ENFORCEMENT

            REPORTS OF MULTIPLE 18 WHEELERS FLIPPED OVER
            NEAR I-20 AND DENNIS ROAD. VIDEO OF TREE
            DAMAGE ON SOCIAL MEDIA. (TIME ESTIMATED BY
            RADAR).

&&

MAS

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Fort Worth, TX (KFWD), 12:00Z

2.8 hours before the tornado, 28 km from the path. December 13, 2022.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2022-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 943 joules per kilogram, CIN -10, lifted condensation level 528 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 12:00Z on 2022-12-13The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 405 square meters per square second, 0 to 6 km bulk shear 66 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
943 J/kg
Mixed-layer CIN
-10 J/kg
Surface CAPE
827 J/kg
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
66 kt
0-1 km bulk shear
40 kt
0-1 km storm-relative helicity
405 m²/s²
0-3 km storm-relative helicity
550 m²/s²
Significant tornado parameter
3.1
Supercell composite
10.8
0-3 km lapse rate
5.5 K/km

Open this sounding in Storm Lab

Fort Worth, TX (KFWD), 00:00Z

9.2 hours after it, 28 km from the path. December 14, 2022.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2022-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -90790, lifted condensation level 2373 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 00:00Z on 2022-12-14The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -111 square meters per square second, 0 to 6 km bulk shear 66 knots.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-90790 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
2373 m above ground
0-6 km bulk shear
66 kt
0-1 km bulk shear
25 kt
0-1 km storm-relative helicity
-111 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.9 K/km

Open this sounding in Storm Lab

The surface observations

Dallas/Ft Worth (DFW), 8 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
12:50 UTC180° 13 kt1004.1
12:53 UTC6865170° 10 kt1004.1
12:55 UTC170° 11 kt171004.1
13:00 UTC170° 11 kt1003.7
13:05 UTC170° 11 kt1003.7-RA
13:10 UTC170° 11 kt1003.7-RA
13:15 UTC6865170° 13 kt1004.1
13:15 UTC170° 13 kt1004.1
13:20 UTC170° 16 kt1003.7
13:25 UTC170° 14 kt1003.7
13:30 UTC170° 14 kt1003.4
13:35 UTC170° 13 kt1003.7
13:40 UTC170° 15 kt1003.4
13:45 UTC160° 16 kt221003.4
13:50 UTC170° 17 kt221003.4-RA
13:53 UTC6965170° 19 kt1003.4-TSRA
13:55 UTC170° 19 kt261003.4-RA BR
13:59 UTC6865170° 25 kt351003.4-TSRA BR
14:00 UTC170° 22 kt1003.4-RA BR
14:04 UTC6966170° 18 kt351003.7-TSRA
14:05 UTC170° 17 kt1003.4-RA
14:10 UTC170° 18 kt221003
14:15 UTC170° 19 kt231003-RA
14:20 UTC170° 19 kt1003-RA
14:24 UTC6965170° 19 kt271003-TSRA
14:25 UTC170° 19 kt261002.7-RA
14:30 UTC170° 20 kt271002.7-RA
14:34 UTC6965170° 22 kt281002.4-TSRA
14:35 UTC170° 22 kt291002-RA
14:40 UTC 23 kt-RA
14:45 UTC170° 27 kt38-RA
14:49 UTC69.864.4220° 35 kt451003TSRA BR
14:50 UTC 421003.4RA BR
14:51 UTC66.262.6220° 32 kt451003.7+TSRA BR
14:53 UTC6462210° 35 kt481003.4+TSRA BR
14:55 UTC 40+RA BR
14:56 UTC6362230° 36 kt491003.4+TSRA BR
15:00 UTC 26 kt331003.7+RA BR
15:05 UTC 24 kt311005.1+RA BR
15:08 UTC6361240° 17 kt341005.4+TSRA BR
15:10 UTC 15 kt1005.4RA BR
15:15 UTC240° 15 kt1005.8+RA BR
15:20 UTC260° 16 kt211005.4+RA
15:25 UTC280° 16 kt1005.4-RA
15:25 UTC6254280° 16 kt1005.4VCTS -RA
15:30 UTC280° 15 kt1005.8-RA
15:35 UTC280° 15 kt1005.8-RA
15:39 UTC6153280° 10 kt211005.8VCTS -RA
15:40 UTC280° 10 kt1006.1-RA
15:45 UTC280° 9 kt1006.1
15:46 UTC6153280° 10 kt1006.4
15:50 UTC270° 9 kt1006.4
15:53 UTC6254250° 9 kt1006.4
15:55 UTC240° 9 kt1006.4
16:00 UTC230° 8 kt1006.8
16:05 UTC240° 7 kt1006.4
16:10 UTC260° 9 kt1006.4
16:15 UTC260° 10 kt1006.8
16:20 UTC270° 8 kt1006.8
16:25 UTC270° 11 kt1006.4
16:30 UTC280° 10 kt1006.4
16:35 UTC290° 8 kt1006.4
16:40 UTC280° 10 kt1006.8
16:45 UTC280° 9 kt1006.4

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Dallas/Ft Worth radar (KFWS), 50 km away, was scanning. The volume nearest the touchdown began at 14:46 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
12:59 UTCTORNADO3 Se ParadiseWise, TX*** 2 INJ *** AN EF-2 TORNADO AFFECTED WISE COUNTY FROM SOUTHEAST OF PARADISE TO SOUTHEAST OF DECATUR CAUSING SIGNIFICANT DAMAGE TO MULTIPLE HOMES, AN INDUSTRIAL PARK AND SEVERAL TREES. MAXIMUM ESTIMATED WINDS WERE 125 M
13:10 UTCTSTM WND DMG1 Sse DecaturWise, TXREPORT OF OVERTURNED SEMI ON 287 IN DECATUR.
14:10 UTCTORNADO1 N WestworthTarrant, TXAN EF-0 TORNADO AFFECTED THE NAS JOINT RESERVE BASE IN NORTHWESTERN FORT WORTH WITH DAMAGE NOTED TO TREES, A METAL WAREHOUSE BUILDING, AND FITNESS FACILITY ON THE PROPERTY. THE BRIEF TORNADO QUICKLY DISSIPATED OVER THE N
14:10 UTCTORNADO1 Nw WestworthTarrant, TXNWS SURVEY CONFIRMS EF0 TORNADO NEAR THE AIR TRAFFIC CONTROL TOWER AT NAS JRB.
14:11 UTCTORNADO1 Nnw WestworthTarrant, TXNWS SURVEY CONFIRMS EF0 TORNADO BEGAN AT ONE OF THE AIRCRAFT HANGARS AND CONTINUED TO THE EAST/NORTHEAST DISSIPATING NEAR THE FOOD COURT AT NAS JRB.
14:14 UTCTORNADO1 Sw Sansom ParkTarrant, TXA BRIEF EF-1 TORNADO AFFECTED WESTERN TARRANT COUNTY IN MARION SANSOM PARK WITH TREE DAMAGE NOTED IN THE NORTHEASTERN PORTION OF THE PARK. THE TORNADO CROSSED ROBERTS CUT OFF RD, CAUSING MORE TREE DAMAGE AND MINOR FENCE
14:14 UTCTORNADO1 Sw Sansom ParkTarrant, TXNWS SURVEY CONFIRMS EF1 AT MARION SANSOM PARK IN FORT WORTH. TORNADO TRAVELLED NORTHEAST, CAUSING DAMAGE MAINLY TO TREES.
14:18 UTCTORNADO2 S Blue MoundTarrant, TXAN EF-0 TORNADO BRIEFLY CROSSED OVER A SET OF TRAIN TRACKS NORTHEAST OF MEACHAM AIRPORT, KNOCKING OVER RAIL CARS AND DAMAGING TREES EAST OF THE RAILYARD BEFORE LIFTING SOUTH OF NE LOOP 820.
14:22 UTCTSTM WND DMG3 Ssw Blue MoundTarrant, TXPHOTOS OF DAMAGE TO THE WALLS OF A HANGAR AND PLANES AT AN AIRPORT IN N FT WORTH SHARED ON SOCIAL MEDIA.
14:24 UTCTSTM WND DMG2 Nne North Richland HiTarrant, TXROOF DAMAGE AT COMMERCIAL BUSINESS NORTH OF NORTH RICHLAND HILLS. TIME ESTIMATED FROM RADAR.
14:34 UTCTORNADO2 Nne North Richland HiTarrant, TXAN EF-1 TORNADO WITH MAXIMUM ESTIMATED WINDS OF 90 MPH DEVELOPED JUST WEST OF DAVIS BLVD ON SAYER LN IN NORTH RICHLAND HILLS, CAUSING DAMAGE TO RESIDENTIAL PROPERTIES. NOTABLE ROOF DAMAGE OCCURRED TO SEVERAL BUSINESSES A
14:40 UTCTSTM WND DMG1 N BurlesonJohnson, TXDELAYED REPORT: TREES UPROOTED IN BURLESON NEAR THE INTERSECTION OF RENFRO ST & 174.
14:41 UTCTORNADO1 Wnw GrapevineTarrant, TXCORRECTS PREVIOUS TORNADO REPORT FROM 1 WNW GRAPEVINE. CORRECTS PREVIOUS TORNADO REPORT FROM 1 WNW GRAPEVINE. VIDEO SHOWS TORNADO CROSSING W STATE HWY 114 NEAR THE HOSPITAL WNW OF GRAPEVINE. TIME ESTIMATED FROM RADAR.
14:42 UTCTORNADO1 Nw GrapevineTarrant, TX*** 5 INJ *** AN EF-1 TORNADO MOVED THROUGH GRAPEVINE, WITH SIGNIFICANT STRUCTURAL DAMAGE TO SEVERAL RETAIL FACILITIES (INCLUDING THE SAMS CLUB), LARGE TREES THROUGHOUT THE AREA, AND THE ROOFS OF SEVERAL SINGLE FAMILY HO
14:43 UTCTORNADO 11 Wnw GrapevineTarrant, TXVIDEO SHOWS TORNADO CROSSING W STATE HWY 114 NEAR THE HOSPITAL WNW OF GRAPEVINE. TIME ESTIMATED FROM RADAR.
14:43 UTCTORNADO1 Wnw GrapevineTarrant, TXCORRECTS PREVIOUS TORNADO REPORT FROM 1 WNW GRAPEVINE. VIDEO SHOWS TORNADO CROSSING W STATE HWY 114 NEAR THE HOSPITAL WNW OF GRAPEVINE. TIME ESTIMATED FROM RADAR.
14:46 UTCTORNADO3 Ne GrapevineTarrant, TX*** 5 INJ *** PHOTOS OF DAMAGE TO BUILDINGS AND COMMERCIAL BUSINESSES NEAR GRAPEVINE MILLS ON SOCIAL MEDIA. DAMAGE STARTS BACK AT SAMS CLUB IN GRAPEVINE.
14:49 UTCTSTM WND DMG2 W GrapevineTarrant, TXTRAINED SPOTTER REPORTED DAMAGE TO COMMERCIAL BUILDING ON THE WEST SIDE OF GRAPEVINE.
14:49 UTCTORNADO3 W CoppellTarrant, TXA BRIEF EF-1 TORNADO OCCURRED NEAR GRAPEVINE MILLS MALL. THE TORNADO DAMAGED THE ROOF OF THE MALL AND THE OUTER WALLS OF ONE STORE. THE TORNADO THEN MOVED TO A NEIGHBORING APARTMENT COMPLEX WHERE MINOR ROOF DAMAGE WAS OB
15:01 UTCHAIL 12 Sw BurlesonJohnson, TXREPORT OF QUARTER (1.00 IN.) HAIL SW OF BURLESON.
15:10 UTCTSTM WND DMG4 E The ColonyCollin, TXPHOTO OF DAMAGE AT SHOPPING CENTER IN PLANO. TIME ESTIMATED.
15:10 UTCHAIL 13 Nne MansfieldTarrant, TXSPOTTER REPORT OF QUARTER (1.00 IN.) HAIL IN NORTHERN MANSFIELD.
15:20 UTCHAIL 11 S DuncanvilleDallas, TXTRAINED SPOTTER REPORTED QUARTER SIZED HAIL 1 MILES S OF DUNCANVILLE, TX.
15:32 UTCTSTM WND GST 624 Ne DuncanvilleDallas, TX54.0 KT WIND GUST MEASURED AT DALLAS/REDBIRD ARPT,TX (RBD) ASOS.
16:07 UTCHAIL 1HeathRockwall, TXTRAINED SPOTTER REPORT OF QUARTER SIZED HAIL IN HEATH.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2022 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of December 13, 2022

30 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
December 1312:13 AM CSTUnratedBeckham, OK0.240
December 134:24 AM CSTEF1Stephens, OK0.350$3,000
December 134:51 AM CSTEF2Grady, OK0.650$75,000
December 135:27 AM CSTEF2McClain, OK4.9300$80,000
December 135:35 AM CSTEF2Eastland, TX11.1355
December 135:46 AM CSTEF0Pottawatomie, OK0.630$5,000
December 135:55 AM CSTEF1Garvin, OK4.2100$5,000
December 136:10 AM CSTEF0Parker, TX1.150
December 136:31 AM CSTEF1Palo Pinto, TX3.7230
December 136:59 AM CSTEF2Wise, TX9.73702
December 137:00 AM CSTEF0Parker, TX0.750
December 137:34 AM CSTEF1Erath, TX0.744
December 137:44 AM CSTEF0Cooke, TX0.4150$30,000
December 138:10 AM CSTEF0Tarrant, TX0.825$50,000
December 138:14 AM CSTEF1Tarrant, TX0.240$1,000
December 138:18 AM CSTEF0Tarrant, TX0.325$1,000
December 138:34 AM CSTEF1Tarrant, TX1.940
December 138:42 AM CSTEF1Tarrant, TX3.11505
December 139:47 AM CSTEF2Collin, TX17.62252
December 1310:12 AM CSTEF1Hunt, TX6.650
December 1310:45 AM CSTEF2Lamar, TX10.2200
December 133:38 PM CSTEF2Panola, TX9.2460$85,000
December 134:36 PM CSTEF2Caddo Parish, LA3.570022$500,000
December 138:23 PM CSTEF3Union Parish, LA9.150014$1.2 million
December 1310:19 PM CSTEF1Franklin Parish, LA11.3300$270,000
December 1310:26 PM CSTEF1Rapides Parish, LA2.7100$40,000
December 1310:31 PM CSTEF1Rapides Parish, LA7.3150$75,000
December 1311:12 PM CSTEF2Sharkey, MS1.12503$1.0 million
December 1311:21 PM CSTEF2Issaquena, MS10.3400$410,000
December 1311:56 PM CSTEF1Humphreys, MS3.1200$100,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.